Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 420, NWS Twin Cities, MN

September 21, 2005Carver County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 21, 2005, 10:43 PM CDT for Carver County, Minnesota. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 21, 2005, 10:43 PM CDT (03:43 UTC)
Expired
Sep 21, 2005, 11:16 PM CDT
In force
33 min
Issued by
NWS Twin Cities, MN
Area
Counties, with a storm outline in the text

County Carver County, MN

The radar

The Minneapolis radar (KMPX), 22 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 21, 10:52 PM CDTHAIL 1.75Norwood/Young America, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 3.7 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2005-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2043 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2005-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 274 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2043 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1714 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
274 m²/s²
0-3 km storm-relative helicity
406 m²/s²
Significant tornado parameter
1.2
Supercell composite
9.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 220343
SVRMPX
MNC019-220430-
/O.NEW.KMPX.SV.W.0420.050922T0343Z-050922T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1043 PM CDT WED SEP 21 2005

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARVER COUNTY IN EAST CENTRAL MINNESOTA

* UNTIL 1130 PM CDT

* AT 1041 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
  CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS LOCATED 14 MILES
  WEST OF WACONIA...OR ABOUT 16 MILES EAST OF HUTCHINSON...AND MOVING
  EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WACONIA...
  NORWOOD...
  YOUNG AMERICA...
  COLOGNE...
  VICTORIA...
  CHASKA...

STAY INDOORS...AND AWAY FROM WINDOWS.

LAT...LON 4490 9400 4474 9398 4476 9365 4488 9359

$$

KAT
2 follow-up statements
000 
WWUS53 KMPX 220356
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1055 PM CDT WED SEP 21 2005

MNC019-220430-
/O.CON.KMPX.SV.W.0420.000000T0000Z-050922T0430Z/
CARVER MN-
1055 PM CDT WED SEP 21 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR CARVER COUNTY...

AT 1052 PM CDT...HAIL UP TO GOLFBALL SIZE WAS REPORTED IN NORWOOD 
YOUNG AMERICA WITH THIS STORM.

AT 1054 PM CDT...THIS STORM WAS LOCATED NEAR NORWOOD/YOUNG 
AMERICA...OR ABOUT 23 MILES SOUTHWEST OF EXCELSIOR...AND MOVING 
SOUTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE NEW GERMANY AND COLOGNE.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4490 9400 4474 9398 4469 9372 4479 9369

$$

KAT
000 
WWUS53 KMPX 220416
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1116 PM CDT WED SEP 21 2005

MNC019-220426-
/O.CAN.KMPX.SV.W.0420.000000T0000Z-050922T0430Z/
CARVER MN-
1116 PM CDT WED SEP 21 2005

...THE SEVERE THUNDERSTORM WARNING FOR CARVER COUNTY IS CANCELLED...

RADAR INDICATED THAT THE STORM HAD WEAKENED TO BELOW SEVERE LIMITS 
AND HAS MOVED EAST OF THE AREA. THUS THE WARNING HAS BEEN CANCELLED.

PRIOR TO WEAKENING AND MOVING OUT OF THE COUNTY...THIS STORM 
PRODUCED GOLFBALL SIZE HAIL IN NORWOOD YOUNG AMERICA.

LAT...LON 4490 9400 4474 9398 4469 9372 4479 9369

$$

KAT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 3:00 PM CDT, 7 hours 43 minutes earlier.

Area forecast discussion, Sep 21, 3:00 PM CDT, 7 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
300 PM CDT WED SEP 21 2005

.SHORT TERM...TONIGHT THROUGH SATURDAY
IN THE VERY SHORT TERM...THE EVOLUTION OF CONVECTION THIS EVENING IS
THE FOCUS OF OUR ATTENTION. WARM FRONT PUSHING NORTHWARD ACROSS
NORTHERN PARTS OF OUR CWA SHOULD BE FOCUS OF CONVECTION PRIOR TO 00Z.
IN THE WARM SECTOR...THERE ARE SOME VERY HIGH SBCAPE VALUES AND VERY
LOW SFC BASED CINH VALUES...HOWEVER ACARS SOUNDINGS THIS AFTERNOON
NEAR MSP AND NEAR FAIRMONT DEPICT AN EXTREMELY SHALLOW MOIST LAYER.
SO THIS LAYER WILL NEED TO DEPEND CONSIDERABLY TO GET CONVECTION TO
FIRE PRIOR TO 00Z THU.

CLOSER TO 00Z THU...CONVECTION IS EXPECTED TO FIRE ALONG 850 MB
THETA E AXIS...THEN MOVE EASTWARD. NGM...NAM...AND GFS ARE ALL
PRINTING OUT QPF...SO SHOULD BE ABLE TO GO WITH LIKELY POPS FOR THIS
EVENING.  15Z RUC HAS MUCH OF SRN MN AND WEST CENTRAL WI WITH
PRECIPITABLE WATER GREATER THAN 1.5 INCHES.  COUPLE THIS WITH
INCOMING 700 MB SHORT WAVE AND RIGHT ENTRANCE REGION OF UPPER
JET...AND FEEL WE HAVE A DECENT CHANCE OF HEAVY RAINS THIS EVE. 18Z
NAM 1000-500 MB FORECAST THICKNESS DIFFLUENCE FOR 00Z-06Z SUPPORTS
THE FORCING FOR UPWARD MOTION OVER THE AREA OF HIGH PRECIPITABLE
WATER VALUES...CLOSE TO MSP.

THE CONTINUED PRESENCE OF THE RIGHT ENTRANCE OF UPPER JET SHOULD
PROVIDE SUPPORT FOR MORE PRECIPITATION CHANCES LATE TONIGHT AND...IN
SOUTHEASTERN CWA...INTO THURSDAY MORNING.  MUCH COOLER AIR INVADES
THE AREA ON THURSDAY. WARM ADVECTION BEGINS IN EARNEST FRIDAY NIGHT
AND CONTINUES ON SATURDAY. 12Z NAM FASTER THAN 12Z GFS IN BRINGING
WARM ADVECTION PRECIPITATION BACK INTO CWA FRIDAY NIGHT. GIVEN MODEL
UNCERTAINTIES...STICKING WITH THE GOING GRIDS FOR CHANCE OF
PRECIPITATION BOTH FRIDAY NIGHT AND SATURDAY.

LONGER TERM...SATURDAY NIGHT THROUGH WEDNESDAY
500/700MB SHORT WAVE SWINGS EASTWARD THRU CWA SAT NIGHT ALONG WITH
SIG SFC COLD FRONT. SFC BDRY LINGERS JUST SE OF ZONES INTO SUN
BEFORE WASHING OUT SUN EVE. WITH MOST LIFT PUSHING OUT WITH SHORT
WAVE SUN NIGHT ONLY SLIGHT CHANCE POPS WARRENTED SUN. DRY WX SUN
NIGHT THRU TUE WITH UPPER LVL RIDGE MOVING IN. THIS RIDGE BEGINS TO
SLIDE E OF CWA TUE NIGHT ALLOWING SIGNIFICANT SHORT WAVE TO PUSH IN.
WITH TROPICAL REMNANTS FCST TO GET CAUGHT UP IN WEAK FLOW OVER
TX/OK... WORRIES OVER REMNANTS SLOWING SHORT WAVE DOWN IN OUR REGION
ARE NOT AS GREAT THIS RUN...ESPECIALLY SINCE DGEX AND GFSLR BOTH
SHOW SIMILAR TIMING WITH WAVE PASSAGE. THEREFORE HAVE ADDED
SIGNFICANTLY INCREASED CLDS AND INTRODUCED LOW POPS TO TUE NIGHT
FCST. WILL KEEP WED DRY FOR NOW WITH BEST LIFT N AND E OF
ZONES...BUT WOULD NOT BE SURPRISED IF POPS NEED TO BE ADDED WED IF
TIMING CHANGES AT ALL.

.MPX WATCHES/WARNINGS/ADVISORIES...
.MN...NONE.
.WI...NONE.

&&

NAISTAT/MARGRAF
Hazardous weather outlook, Sep 21, 8:57 PM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
857 PM CDT WED SEP 21 2005

MNZ051>053-058>070-073>078-082>085-091>093-WIZ014>016-023>028-221100-
ANOKA-BARRON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA-DUNN-
EAU CLAIRE-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI-LE SUEUR-
MARTIN-MCLEOD-MEEKER-NICOLLET-PEPIN-PIERCE-POLK-RAMSEY-REDWOOD-
RENVILLE-RICE-RUSK-SCOTT-SHERBURNE-SIBLEY-ST CROIX-STEELE-WASECA-
WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE-
857 PM CDT WED SEP 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF SOUTHERN AND
CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

ISOLATED SEVERE THUNDERSTORMS WILL CONTINUE THROUGH MIDNIGHT
OVER PARTS OF SOUTH CENTRAL MINNESOTA AND WEST CENTRAL
WISCONSIN.  THE PRIMARY THREATS WILL BE LARGE HAIL...DAMAGING
WINDS AND TORRENTIAL RAINFALL. LOCALLY HEAVY RAINS COULD CAUSE SOME
PONDING OVER ROADWAYS AND UNDERPASSES...ESPECIALLY IN LOW LYING
AREAS AND FLASH FLOOD PRONE AREAS. THE THUNDERSTORMS ARE EXPECTED TO
DECREASE IN INTENSITY AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
PLEASE RELAY ANY STORM OR DAMAGE REPORTS TO YOUR LAW ENFORCEMENT
OFFICIALS.

MNZ041>045-047>050-054>057-221100-
BENTON-CHIPPEWA-DOUGLAS-KANABEC-KANDIYOHI-LAC QUI PARLE-MILLE LACS-
MORRISON-POPE-STEARNS-STEVENS-SWIFT-TODD-
857 PM CDT WED SEP 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF
CENTRAL AND EAST CENTRAL MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

In the hours before

Local storm report, Sep 21, 10:04 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1004 PM CDT WED SEP 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     BLAINE                  45.17N 93.21W
09/21/2005                   ANOKA              MN   TRAINED SPOTTER

            HOUSES SEVERELY DAMAGED...ROOF TORN OFF HOME AND ON
            FIRE...NEAR MADISON SCHOOL.

&&

GJERDINGEN
Local storm report, Sep 21, 10:05 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1005 PM CDT WED SEP 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0721 PM     TSTM WND DMG     BLAINE                  45.17N 93.21W
09/21/2005                   ANOKA              MN   TRAINED SPOTTER

            ROOF OFF OF TWO HOMES NEAR JACKSON AND 104TH COURT

&&

GJERDINGEN
Local storm report, Sep 21, 10:07 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1007 PM CDT WED SEP 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             ST CLOUD                45.55N 94.17W
09/21/2005  0.88 INCH        STEARNS            MN   TRAINED SPOTTER

            ALONG COUNTY ROAD 4.

0540 PM     HAIL             SAUK RAPIDS             45.59N 94.17W
09/21/2005  0.75 INCH        BENTON             MN   TRAINED SPOTTER

0541 PM     HAIL             SAUK RAPIDS             45.59N 94.17W
09/21/2005  0.88 INCH        BENTON             MN   TRAINED SPOTTER

0545 PM     FUNNEL CLOUD     2 E PAYNESVILLE         45.38N 94.68W
09/21/2005                   STEARNS            MN   TRAINED SPOTTER

0554 PM     HAIL             1 S RICHMOND            45.44N 94.52W
09/21/2005  1.00 INCH        STEARNS            MN   TRAINED SPOTTER

            COVERING THE GROUND.

0556 PM     HAIL             WILLMAR                 45.12N 95.05W
09/21/2005  0.75 INCH        KANDIYOHI          MN   TRAINED SPOTTER

0556 PM     HAIL             RICHMOND                45.45N 94.52W
09/21/2005  2.00 INCH        STEARNS            MN   TRAINED SPOTTER

0558 PM     HAIL             COLD SPRING             45.46N 94.43W
09/21/2005  0.75 INCH        STEARNS            MN   TRAINED SPOTTER

0602 PM     TSTM WND DMG     5 N KIMBALL             45.39N 94.30W
09/21/2005                   STEARNS            MN   TRAINED SPOTTER

            STREET SIGNS KNOCKED DOWN.

0606 PM     HAIL             WILLMAR                 45.12N 95.05W
09/21/2005  1.00 INCH        KANDIYOHI          MN   LAW ENFORCEMENT

0609 PM     FUNNEL CLOUD     ATWATER                 45.14N 94.78W
09/21/2005                   KANDIYOHI          MN   TRAINED SPOTTER

0615 PM     TORNADO          ATWATER                 45.14N 94.78W
09/21/2005                   KANDIYOHI          MN   TRAINED SPOTTER

0620 PM     HAIL             9 W CLEARWATER          45.41N 94.23W
09/21/2005  1.00 INCH        STEARNS            MN   TRAINED SPOTTER

0627 PM     FUNNEL CLOUD     4 W COSMOS              44.94N 94.78W
09/21/2005                   KANDIYOHI          MN   TRAINED SPOTTER

0632 PM     HAIL             6 NW RICE LAKE          45.56N 91.83W
09/21/2005  1.75 INCH        BARRON             WI   TRAINED SPOTTER

0633 PM     HAIL             LITCHFIELD              45.12N 94.53W
09/21/2005  1.00 INCH        MEEKER             MN   TRAINED SPOTTER

0636 PM     HAIL             RICE LAKE               45.50N 91.74W
09/21/2005  1.00 INCH        BARRON             WI   LAW ENFORCEMENT

            WINDOWS BLOWN OUT OF CARS BY HAIL.

0641 PM     TSTM WND GST     MONTICELLO              45.30N 93.80W
09/21/2005  67 MPH           WRIGHT             MN   TRAINED SPOTTER

0644 PM     HAIL             RICE LAKE               45.50N 91.74W
09/21/2005  2.75 INCH        BARRON             WI   TRAINED SPOTTER

0646 PM     HAIL             ELK RIVER               45.33N 93.57W
09/21/2005  0.88 INCH        SHERBURNE          MN   TRAINED SPOTTER

0647 PM     TSTM WND GST     ST MICHAEL              45.21N 93.66W
09/21/2005  58 MPH           WRIGHT             MN   TRAINED SPOTTER

0647 PM     HAIL             ST MICHAEL              45.21N 93.66W
09/21/2005  0.88 INCH        WRIGHT             MN   TRAINED SPOTTER

0650 PM     TSTM WND DMG     ROGERS                  45.19N 93.55W
09/21/2005                   HENNEPIN           MN   TRAINED SPOTTER

            APARTMENT BUILDING WALLS BLOWN IN.

0653 PM     HAIL             DASSEL                  45.08N 94.31W
09/21/2005  1.50 INCH        MEEKER             MN   TRAINED SPOTTER

0653 PM     HAIL             ST MICHAEL              45.21N 93.66W
09/21/2005  1.75 INCH        WRIGHT             MN   TRAINED SPOTTER

0655 PM     HAIL             DASSEL                  45.08N 94.31W
09/21/2005  1.75 INCH        MEEKER             MN   TRAINED SPOTTER

0658 PM     HAIL             ANDOVER                 45.26N 93.33W
09/21/2005  2.50 INCH        ANOKA              MN   TRAINED SPOTTER

0658 PM     FUNNEL CLOUD     HUTCHINSON              44.89N 94.37W
09/21/2005                   MCLEOD             MN   TRAINED SPOTTER

0658 PM     HAIL             ROGERS                  45.19N 93.55W
09/21/2005  1.75 INCH        HENNEPIN           MN   TRAINED SPOTTER

0700 PM     HAIL             RAMSEY                  45.26N 93.45W
09/21/2005  0.75 INCH        ANOKA              MN   TRAINED SPOTTER

0700 PM     HAIL             RAMSEY                  45.26N 93.45W
09/21/2005  0.75 INCH        ANOKA              MN   LAW ENFORCEMENT

0702 PM     HAIL             DAYTON                  45.19N 93.47W
09/21/2005  0.88 INCH        HENNEPIN           MN   LAW ENFORCEMENT

0703 PM     TSTM WND DMG     ANDOVER                 45.26N 93.33W
09/21/2005                   ANOKA              MN   LAW ENFORCEMENT

            THREE HOUSES DESTROYED...PEOPLE TRAPPED IN DAMAGED
            HOUSES.

0704 PM     HAIL             MAPLE GROVE             45.11N 93.46W
09/21/2005  0.75 INCH        HENNEPIN           MN   TRAINED SPOTTER

0704 PM     TSTM WND DMG     ANDOVER                 45.26N 93.33W
09/21/2005                   ANOKA              MN   TRAINED SPOTTER

            3 FOOT DIAMETER TREE DOWN.

0705 PM     HAIL             MAPLE GROVE             45.11N 93.46W
09/21/2005  0.75 INCH        HENNEPIN           MN   TRAINED SPOTTER

0706 PM     HAIL             MAPLE GROVE             45.11N 93.46W
09/21/2005  1.00 INCH        HENNEPIN           MN   TRAINED SPOTTER

0707 PM     TSTM WND DMG     BROOKLYN PARK           45.11N 93.35W
09/21/2005                   HENNEPIN           MN   TRAINED SPOTTER

            GODFATHERS PIZZA WALL BLOWN IN.

0707 PM     TSTM WND DMG     BROOKLYN CENTER         45.07N 93.32W
09/21/2005                   HENNEPIN           MN   TRAINED SPOTTER

            3 FOOT DIAMETER TREE DOWN ON TOP OF HOUSE.

0708 PM     TSTM WND DMG     RAMSEY                  45.26N 93.45W
09/21/2005                   ANOKA              MN   TRAINED SPOTTER

            3 FOOT DIAMETER TREES DOWN.

0708 PM     TSTM WND DMG     COON RAPIDS             45.17N 93.31W
09/21/2005                   ANOKA              MN   TRAINED SPOTTER

            SEVERAL 12 INCH DIAMETER TREES UPROOTED

0708 PM     HAIL             RAMSEY                  45.26N 93.45W
09/21/2005  1.00 INCH        ANOKA              MN   TRAINED SPOTTER

            WINDOWS BROKEN FROM HAIL.

0710 PM     TSTM WND DMG     MINNEAPOLIS             44.96N 93.27W
09/21/2005                   HENNEPIN           MN   TRAINED SPOTTER

            50 FOOT TREE UPROOTED

0710 PM     TSTM WND GST     CRYSTAL                 45.04N 93.36W
09/21/2005  62 MPH           HENNEPIN           MN   ASOS

0712 PM     TSTM WND DMG     MOUNDS VIEW             45.11N 93.21W
09/21/2005                   RAMSEY             MN   TRAINED SPOTTER

            ROOF REMOVED FROM MOBILE HOME. MANY TREES DOWN. POWER
            LINES DOWN.

0712 PM     TSTM WND DMG     FRIDLEY                 45.08N 93.26W
09/21/2005                   ANOKA              MN   TRAINED SPOTTER

            NUMEROUS TREES DOWN.

0712 PM     TSTM WND DMG     MOUNDS VIEW             45.11N 93.21W
09/21/2005                   RAMSEY             MN   TRAINED SPOTTER

            ROOF OFF OF MOBILE HOME...TREES AND POWER LINES DOWN

0713 PM     TSTM WND GST     CRYSTAL                 45.04N 93.36W
09/21/2005  68 MPH           HENNEPIN           MN   ASOS

0714 PM     TORNADO          BROOKLYN PARK           45.11N 93.35W
09/21/2005                   HENNEPIN           MN   PUBLIC

0715 PM     TSTM WND DMG     COON RAPIDS             45.17N 93.31W
09/21/2005                   ANOKA              MN   STORM CHASER

            LARGE PORTION OF ROOF REMOVED...TREES BROKEN IN HALF.

0719 PM     HAIL             ANOKA                   45.21N 93.39W
09/21/2005  0.75 INCH        ANOKA              MN   TRAINED SPOTTER

0720 PM     TSTM WND DMG     BLAINE                  45.17N 93.21W
09/21/2005                   ANOKA              MN   TRAINED SPOTTER

            HOUSES SEVERELY DAMAGED...ROOF TORN OFF HOME AND ON
            FIRE...NEAR MADISON SCHOOL.

0721 PM     TSTM WND DMG     BLAINE                  45.17N 93.21W
09/21/2005                   ANOKA              MN   TRAINED SPOTTER

            ROOF OFF OF TWO HOMES NEAR JACKSON AND 104TH COURT

0722 PM     TSTM WND DMG     NEW BRIGHTON            45.07N 93.20W
09/21/2005                   RAMSEY             MN   TRAINED SPOTTER

            3 TO 8 INCH DIAMETER TREE BRANCHES DOWN.

0726 PM     HAIL             ST LOUIS PARK           44.95N 93.36W
09/21/2005  1.00 INCH        HENNEPIN           MN   TRAINED SPOTTER

0726 PM     TSTM WND DMG     ST LOUIS PARK           44.95N 93.36W
09/21/2005                   HENNEPIN           MN   TRAINED SPOTTER

            THREE INCH TREE LIMBS DOWN AND SMALL TREES DOWN.

0727 PM     HAIL             FRIDLEY                 45.08N 93.26W
09/21/2005  0.75 INCH        ANOKA              MN   TRAINED SPOTTER

0729 PM     TSTM WND DMG     HUGO                    45.16N 92.96W
09/21/2005                   WASHINGTON         MN   TRAINED SPOTTER

            POWER LINES DOWN THROUGHOUT WASHINGTON COUNTY.

0730 PM     TSTM WND DMG     FRIDLEY                 45.08N 93.26W
09/21/2005                   ANOKA              MN   TRAINED SPOTTER

            SHED COMPLETELY DESTROYED

0730 PM     TSTM WND DMG     FRIDLEY                 45.08N 93.26W
09/21/2005                   ANOKA              MN   TRAINED SPOTTER

            15 INCH TREE DOWN

0737 PM     TSTM WND GST     ST PAUL                 44.95N 93.10W
09/21/2005  62 MPH           RAMSEY             MN   ASOS

            MEASURED BY ASOS.

0737 PM     TSTM WND DMG     NORTH ST PAUL           45.01N 93.00W
09/21/2005                   RAMSEY             MN   TRAINED SPOTTER

            4 FOOT DIAMETER TREE DOWN.

0740 PM     TSTM WND DMG     NORTH ST PAUL           45.01N 93.00W
09/21/2005                   RAMSEY             MN   TRAINED SPOTTER

            4 INCH DIAMETER BRANCHES DOWN.

0740 PM     HAIL             LAKE ELMO               45.00N 92.91W
09/21/2005  0.75 INCH        WASHINGTON         MN   TRAINED SPOTTER

0744 PM     TSTM WND DMG     ARDEN HILLS             45.07N 93.17W
09/21/2005                   RAMSEY             MN   TRAINED SPOTTER

            TREES DOWN ACROSS HIGHWAY 10.

0815 PM     FLASH FLOOD      SPRING LAKE PARK        45.12N 93.25W
09/21/2005                   ANOKA              MN   TRAINED SPOTTER

            SIGNIFICANT STREET FLOODING.

0815 PM     FLASH FLOOD      FRIDLEY                 45.08N 93.26W
09/21/2005                   ANOKA              MN   TRAINED SPOTTER

            SIGNIFICANT STREET FLOODING.

0820 PM     HAIL             OTSEGO                  45.29N 93.61W
09/21/2005  0.75 INCH        SHERBURNE          MN   TRAINED SPOTTER

            HAIL REPORTED ON WRIGHT/SHERBURNE COUNTY LINE

0820 PM     HAIL             1 S OTSEGO              45.28N 93.61W
09/21/2005  0.75 INCH        WRIGHT             MN   TRAINED SPOTTER

            HAIL REPORTED ON WRIGHT/SHERBURNE COUNTY LINE.

0826 PM     FLASH FLOOD      COON RAPIDS             45.17N 93.31W
09/21/2005                   ANOKA              MN   TRAINED SPOTTER

            STREET FLOODING

0830 PM     HAIL             ANDOVER                 45.26N 93.33W
09/21/2005  1.00 INCH        ANOKA              MN   TRAINED SPOTTER

0837 PM     HAIL             COON RAPIDS             45.17N 93.31W
09/21/2005  1.00 INCH        ANOKA              MN   STORM CHASER

0846 PM     HAIL             LINO LAKES              45.16N 93.08W
09/21/2005  1.25 INCH        ANOKA              MN   TRAINED SPOTTER

0846 PM     HAIL             CHAMPLIN                45.17N 93.39W
09/21/2005  1.00 INCH        HENNEPIN           MN   PUBLIC

0846 PM     FLASH FLOOD      COON RAPIDS             45.17N 93.31W
09/21/2005                   ANOKA              MN   TRAINED SPOTTER

            SIGNIFICANT STREET FLOODING.

0855 PM     HAIL             MONTICELLO              45.30N 93.80W
09/21/2005  0.88 INCH        WRIGHT             MN   TRAINED SPOTTER

0900 PM     FLASH FLOOD      BLAINE                  45.17N 93.21W
09/21/2005                   ANOKA              MN   BROADCAST MEDIA

            MAJOR STREET FLOODING

0929 PM     FLASH FLOOD      CHAMPLIN                45.17N 93.39W
09/21/2005                   HENNEPIN           MN   LAW ENFORCEMENT

            SIGNIFICANT STREET FLOODING.

0935 PM     FLASH FLOOD      FRIDLEY                 45.08N 93.26W
09/21/2005                   ANOKA              MN   TRAINED SPOTTER

            73RD AND UNIVERSITY AVENUE IS IMPASSABLE DUE TO MAJOR
            STREET FLOODING.

0958 PM     HAIL             COSMOS                  44.94N 94.70W
09/21/2005  0.75 INCH        MEEKER             MN   TRAINED SPOTTER

0959 PM     FLASH FLOOD      SHOREVIEW               45.08N 93.14W
09/21/2005                   RAMSEY             MN   LAW ENFORCEMENT

            WATER A FOOT DEEP AT 96TH AND LEXINGTON.

&&

GJERDINGEN
Local storm report, Sep 21, 10:15 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1015 PM CDT WED SEP 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 PM     HAIL             ELMWOOD                 44.78N 92.15W
09/21/2005  0.75 INCH        PIERCE             WI   LAW ENFORCEMENT

            HAIL IS COVERING THE ROAD.

&&

GJERDINGEN
Local storm report, Sep 21, 10:23 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1023 PM CDT WED SEP 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     TSTM WND DMG     MINNEAPOLIS             44.96N 93.27W
09/21/2005                   HENNEPIN           MN   LAW ENFORCEMENT

            *** 1 FATAL *** LARGE TREE BRANCH FELL ON TOP OF VICTIM.

&&

GJERDINGEN
Local storm report, Sep 21, 10:41 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1041 PM CDT WED SEP 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1041 PM     HAIL             GLENCOE                 44.77N 94.15W
09/21/2005  0.75 INCH        MCLEOD             MN   LAW ENFORCEMENT

&&

GJERDINGEN

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 7:07 PM CDTSevere Thunderstorm WarningMPXRamsey53 min
Sep 21, 7:08 PM CDTTornado WarningMPXAnoka, Hennepin52 min
Sep 21, 7:16 PM CDTTornado WarningMPXRamsey44 min
Sep 21, 7:22 PM CDTSevere Thunderstorm WarningMPXDakota, Washington53 min
Sep 21, 7:32 PM CDTSevere Thunderstorm WarningMPXChisago58 min
Sep 21, 7:33 PM CDTTornado WarningMPXWashington27 min
Sep 21, 7:42 PM CDTFlash Flood WarningMPXRamsey, Washington3 hr
Sep 21, 7:48 PM CDTFlash Flood WarningMPXHennepin3 hr
Sep 21, 7:54 PM CDTFlash Flood WarningMPXAnoka3 hr
Sep 21, 7:57 PM CDTSevere Thunderstorm WarningMPXAnoka, Hennepin, Ramsey63 min
Sep 21, 8:08 PM CDTSevere Thunderstorm WarningMPXSherburne, Wright67 min
Sep 21, 8:11 PM CDTSevere Thunderstorm WarningMPXDakota, Washington64 min
Sep 21, 8:37 PM CDTFlash Flood WarningMPXSherburne3 hr
Sep 21, 8:38 PM CDTSevere Thunderstorm WarningMPXHennepin22 min
Sep 21, 8:49 PM CDTFlash Flood WarningMPXWright3 hr
Sep 21, 9:21 PM CDTSevere Thunderstorm WarningMPXHennepin39 min
Sep 21, 9:27 PM CDTSevere Thunderstorm WarningMPXKandiyohi, Meeker63 min
Sep 21, 10:25 PM CDTSevere Thunderstorm WarningMPXMcLeod35 min
Sep 21, 11:23 PM CDTSevere Thunderstorm WarningMPXScott25 min
Sep 21, 11:34 PM CDTSevere Thunderstorm WarningMPXDakota41 min
Sep 21, 11:37 PM CDTSevere Thunderstorm WarningMPXRice38 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.